Advertisement

Reactions Weekly

, Volume 1753, Issue 1, pp 67–67 | Cite as

Baclofen overdose/withdrawal

Various toxicities: 5 case reports
Case report
  • 17 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:Drug overdose

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A retrospective observational study of patients, who had been admitted to a metropolitan toxicology hospital in Australia between January 2014 and December 2017 for baclofen overdoses, described five patients (3 men and 2 women) aged 34−59 years, who developed unconsciousness, myoclonic jerks, reflexes absent, reduced Glasgow coma scale, pin point pupils, drowsiness, hypotension, bradycardia, agitated delirium, seizure, hypokalaemia, paroxysmal atrial flutter or first degree heart block due to drug-intoxication following intentional baclofen overdose while receiving baclofen for alcohol use disorder (AUD) as an off-label indication (3 patients), orolingual dystonia (1 patient) or spasticity (1 patient). Two of these 5 patients took baclofen overdose in a...

Reference

  1. Jamshidi N, et al. A Review of Baclofen Overdoses in Australia: Calls to a Poisons Information Centre and a Case Series. Alcohol and Alcoholism 54: 73-78, No. 1, Jan 2019. Available from: URL: http://doi.org/10.1093/alcalc/agy082 - Australia

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations